Reply To: Allopurinol initial side effects.

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol initial side effects. Reply To: Allopurinol initial side effects.

#2316
Patrick
Participant


Boomer,

I was lucky and never got the side effects you did. My buddy takes 300MG of Allopurinol and had horrible side effects of GI problems and digestive issues. From what i know, the sh*ts is quite common.

I’m not that sure about the dizziness, but dizziness is a common side effect to many prescription meds. I would presume that as your body gets used to the Allopurinol, the bouts of dizzinesss may subside. If they don’t, consult your doctor as this may be attributed to something else. He may also prescribe you Ativert (a Vertigo/Dizziness med) or he may titrate your dose.

The GI side effect can be controlled with over the counter stuff like Pepto, but the dizziness, if persistent, should be talked over with your PCP or Rhuemotologist. Hope this helps